Missouri, 2025Tornado and Flash Flood in Missouri, June 4, 2025
June 4, 2025 · NWS LSX · 2 events in 2 counties and zones
A loose band of showers and thunderstorms developed ahead of a cold front during the afternoon of June 4th. This band caused flash flooding in St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $144,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A loose band of showers and thunderstorms developed ahead of a cold front during the afternoon of June 4th. This band caused flash flooding in St. Charles County and a tornado in St. Louis County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 4, 1:01 PM CST, 11 minutes earlier. Its key messages:
- There is a chance of strong to marginally severe thunderstorms this afternoon. Damaging winds will be the primary threat.
- Our active pattern continues through this weekend with our next chance of thunderstorms occcurring on Friday.
Area forecast discussion, Jun 4, 1:01 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
201 PM CDT Wed Jun 4 2025
.KEY MESSAGES...
- There is a chance of strong to marginally severe thunderstorms this
afternoon. Damaging winds will be the primary threat.
- Our active pattern continues through this weekend with our next
chance of thunderstorms occcurring on Friday.
&&
.SHORT TERM... (Through Late Thursday Night)
Issued at 141 PM CDT Wed Jun 4 2025
The cold front responsible for forcing last night's thunderstorms
currently splits Missouri and Illinois and extends from about Joplin
to Chicago. Moisture remains plentiful in the vicinity of the front
with dewpoints in the 60s and PWATs of around 1.8". Forcing from the
system's parent mid-level trough and the low-level jet have kept
precipitation going, but coverage of showers and thunderstorms have
decreased through the early afternoon as influence from these
features has waned through the day. Although coverage has been
lesser than this morning, strength of thunderstorms is increasing as
SBCAPE reaches near 1000 J/kg ahead of the front and despite the
abundant cloud cover. Even so, only some thunderstorms are expected
to become strong to severe. Model soundings show very shallow, very
short-lived mixed boundary layers underneath tall, skinny CAPE
profiles and modest shear. This is not a good set-up for severe
hail. Thunderstorms that do become strong would be capable of
maginally severe winds and perhaps a brief tornado owing to backed
surface winds and thus curved hodographs. Updraft interaction will
have a negative impact on tornado development, but it can't be
ruled out.
The front will push southeast of the area tonight and will carry the
greatest chance for showers and thunderstorms in that direction.
Portions of southeast Missouri and southern Illinois will still have
a 60 - 80% chance of precipitiation as they'll be closer to the
boundary. Otherwise, Thursday will be drier and a few degrees warmer
(mid-70s to low-80s) for most locations than what we've seen
today.
Jaja
&&
.LONG TERM... (Friday through Next Wednesday)
Issued at 141 PM CDT Wed Jun 4 2025
The chance for showers and thunderstorms ramps up Friday morning as
an MCS passes to our southwest. CAMs show additional thunderstorm
development to the northeast of the feature, which would enter our
CWA around sunrise. With the instability gradient lying well to the
south of this development and the MCS scouring out the rest, these
thunderstorms would likely have a hard time becoming severe unless
they develop or rush out ahead of the MCS within the better
environment. In any case, southeast Missouri has the highest chance
at seeing severe weather on Friday with damaging winds as the
primary threat.
The active pattern is expected to continue through early next week
as the front remains stationed just south of us. Rain and
thunderstorm chances, though still existent, will decrease Sunday
and Monday since the most favorable environment will be to our
south. A cold front is forecast to shove the stationary boundary out
of the Ohio Valley early next week and usher in a period of drier
weather. Temperatures until then will gradually moderate with highs
on Friday in the 70s to 80 degrees warming to widespread low-80s by
Sunday. The cold front is not expected to be potent due to weak,
short-lived cold air advection behind the front. Thus, low 80s are
still forecast for early next week.
Jaja
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1218 PM CDT Wed Jun 4 2025
Inconsistent ceilings will continue to be a problem though
tomorrow morning as the stationary front bisecting the CWA
continues to stick around. Expect widespread IFR ceilings
overnight tonight with only the edges of the cloud shield lifting
to MVFR tomorrow after sunrise. Otherwise, showers and
thunderstorms will continue to plague the area, slowly moving east
with time. Some showers and thunderstorms may become strong to
marginally severe this afternoon and may produce wind gusts of up
to 50 kts. These are expected to diminish in strength and coverage after
sunset.
Jaja
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Jun 4, 1:02 PM CST, 10 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
202 PM CDT Wed Jun 4 2025
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
202 PM CDT Wed Jun 4 2025
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
Thunderstorms are likely in portions of the area tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a chance of thunderstorms Thursday through Monday.
A few thunderstorms may be severe on Friday across southeast
Missouri. Damaging winds will be the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
Jaja
Flash Flood, St. Charles
- When
- June 4, 1:12 PM CST to 2:30 PM CST
- Where
- St. Charles County, 2.56 mi SSE of Harvester to 2.55 mi ENE of Harvester
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 38.715, -90.567
Heavy rain caused Jacobs Station Road near Towers Road to flood. Neighborhood yards also had about 1 foot of water in them. 2 miles west of Harvester, there was maybe a foot of water over an unnamed road. A small 2 door car stalled in these waters. Dardenne Creek rose onto St. Peters Howell Road. Up to 1 foot deep water was reported in nearby homes from the creek.
Tornado, St. Louis
- When
- June 4, 1:50 PM CST to 2:00 PM CST
- Where
- St. Louis County, 1.88 mi NNW of Pond to 0.35 mi NNW of Chesterfield
- Rating
- EF1
- Path length
- 6.81 mi
- Path width
- 300 yd
- Property damage
- $94,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.606, -90.658
NWS Storm Survey found that an EF-1 tornado formed just east of Hwy 109 in Wildwood at 2:50pm and tracked northeastward. It dissipated in the Chesterfield Valley just south of the Missouri River at 3:00pm. The tornado was rated EF-1 with a path length of 6.81 miles and a maximum path width of 300 yards.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Florida, June 4, 20252 deaths · 1 event
- Flash Flooding and Flooding in Missouri, June 4 to 5, 2025$253,000 · 22 events
- Tornado and Flash Flood in Texas, June 4 to 5, 2025$87,000 · EF0 · 8 events
- Flash Flood in Colorado, June 4, 2025$80,000 · 1 event
- Flash Flood in Utah, June 4, 2025$50,000 · 1 event
- Flash Flooding and Hail in Utah, June 4 to 6, 2025$21,000 · 1 in hail · 7 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 4, 20256 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 4, 20254 events
- Hail and Heavy Rain in Colorado, June 4, 20250.75 in hail · 3 events
- Hail in Wyoming, June 4, 20251 in hail · 2 events
- Hail and Damaging Wind in Texas, June 4, 20251.75 in hail · 2 events
- Tornado in Arizona, June 4, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256479, 1256478.